Posted by: Annetjie | 2009-03-13


My sister has a bad form of eczema on her feet and she also suffers from asthma. The skin on her feet started to crack and oozes alot, is reddish/blueish in colour and itches all the time. She is on cortisone treatment for 5 months now and it is becoming worse. She also use cortisone for asthma. I am worried because the infection seems to spread to her legs and I want to help her but don' t know whether she should first stop the cortisone treatment as I think she is on it for too long now. Her doctor said she must lie down for 5 days with her feet up. I bought her paper towels and asked her to pat her feet dry and not to rub it because it is is itchy. Will it help to lie down and put her feet up? Is there any other treatment like Zinc that she have to use instead of all this cortisone?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageArchive

Dear Annetjie

I'm sorry but my knowledge of treating skin conditions with cortisone is limited, I suggest you put this question to the dermatologist.


The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.